Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

A retinoneuritis due to ethambutol (Myambutol) occurs with Myambutol doses of over 20 mg/kg per day after 3 weeks to 15 months. Visual acuity can deteriorate within the following 6 months even after immediate discontinuation of treatment with Myambutol. It may recover 2 months (though in some cases only 16 months) after the onset of the deterioration; in cases of optic atrophy a more severe loss of vision usually remains. If there was loss of vision to 1/10 or less there was in most cases no change in the visual acuity. On the other hand, a primary loss of vision to only 0.3 or 0.4 usually ended with recovery of full vision. The occasionally observed clinical picture of a reddish optic disk, retinal hemorrhages, a very fine granular pigment alteration of the macular region, and loss of vision for more than a year without optic disk pallor suggests a toxic retinitis or retinoneuritis rather than neuritis. This is confirmed by electrophysiological observations.

Citation

H Pau. Myambutol (ethambutol)-induced retinoneuritis]. Klinische Monatsblätter für Augenheilkunde. 1985 Jul;187(1):25-9

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 4068570

View Full Text